Alert archive / Montana / High Wind Watches in 2025

High Wind Watch 21, NWS Great Falls, MT

October 31, 2025Glacier County, Pondera County, Toole County, Montana

NWS Great Falls, MT issued this high wind watch at Oct 31, 2025, 2:39 AM MDT for Glacier County, Pondera County, Toole County, Montana. It took effect at Oct 31, 2025, 9:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 31, 2025, 2:39 AM MDT (08:39 UTC)
In effect from
Oct 31, 2025, 9:00 PM MDT
Expired
Oct 31, 2025, 1:46 PM MDT
In force
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.7 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2025-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2025-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS75 KTFX 310839
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
239 AM MDT Fri Oct 31 2025

MTZ303-010000-
/O.NEW.KTFX.HW.A.0021.251101T0300Z-251101T1200Z/
/O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Cut Bank, Santa Rita, and
Ethridge
239 AM MDT Fri Oct 31 2025

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE 
TONIGHT...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...For the first High Wind Watch, southwest winds 30 to 40 
  mph, with gusts up to 50 mph possible. For the second High Wind 
  Watch, west winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...For the first High Wind Watch, from this evening through 
  late tonight. For the second High Wind Watch, from Saturday 
  afternoon through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...There will be a short lull in the winds on 
  Saturday morning, before strong winds redevelop on Saturday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ304>306-309>314-317-318-010000-
/O.EXA.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Eastern Pondera and Eastern Teton-Western and Central Chouteau
County-Bears Paw Mountains and Southern Blaine-Cascade County
below 5000ft-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Little Belt and Highwood Mountains-Snowy and Judith
Mountains-
Including the following locations: Joplin, Chinook, Devon,
Lothair, Rocky Boy, Chester, Carter, Hobson, Moccasin, Lewistown,
Galata, Hogeland, Great Falls, Shelby, Stanford, Brady, Ledger,
Benchland, Windham, Havre, Fort Benton, Monarch, Zurich, Neihart,
Whitlash, Hilger, Harlem, Geyser, Conrad, Kings Hill Pass, Fort
Belknap, Raynesford, and Floweree
239 AM MDT Fri Oct 31 2025

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...

* WHAT...West winds 35 to 45 mph, with gusts up to 65 mph possible.

* WHERE...Portions of central and north central Montana.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ320-010000-
/O.EXA.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
Big Belt, Bridger and Castle Mountains-
Including the following locations: Maudlow, Battle Ridge Pass,
Bozeman Pass, Deep Creek Pass, and Trident
239 AM MDT Fri Oct 31 2025

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  possible.

* WHERE...Big Belt, Bridger and Castle Mountains.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ325-010000-
/O.EXA.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
Madison River Valley-
Including the following locations: Jeffers, Ennis, Cameron,
Norris, and McAllister
239 AM MDT Fri Oct 31 2025

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  possible.

* WHERE...Madison River Valley, including Norris Hill on Highway 287.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ301-302-307-308-010000-
/O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
East Glacier Park Region-Northern High Plains-Southern Rocky
Mountain Front-Southern High Plains-
Including the following locations: Babb, Saint Mary, Rogers Pass,
Heart Butte, Dupuyer, East Glacier Park, Marias Pass, Kiowa,
Logan Pass, Bynum, Browning, Choteau, and Pendroy
239 AM MDT Fri Oct 31 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...

* WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph 
  possible.

* WHERE...The Rocky Mountain Front and adjacent foothills and plains.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Remember, a High Wind Watch means that there is at least a 50% 
chance of 50 mph sustained winds or 75 mph wind gusts occurring 
during the watch period.

&&

$$

Brusda
1 follow-up statement
747 
WWUS75 KTFX 311946
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
146 PM MDT Fri Oct 31 2025

MTZ303-011215-
/O.UPG.KTFX.HW.A.0021.251101T0300Z-251101T1200Z/
/O.UPG.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
/O.NEW.KTFX.HW.W.0023.251101T0600Z-251103T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Cut Bank, Ethridge, and Santa
Rita
146 PM MDT Fri Oct 31 2025

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT MDT TONIGHT TO 5 PM MST 
SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  develop tonight with gusts up to 70 mph expected late Saturday 
  through Sunday morning. Isolated gusts in excess 75 mph possible 
  Saturday night.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...From midnight MDT tonight to 5 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...After a period of wind gusts to around 60 mph 
  late tonight into early Saturday morning, winds may temporarily 
  decrease late Saturday morning before increasing further Saturday 
  afternoon through Saturday night. Strongest wind speeds are 
  expected to occur Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ301-302-307-308-011215-
/O.UPG.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
/O.NEW.KTFX.HW.W.0023.251101T0600Z-251103T0000Z/
East Glacier Park Region-Northern High Plains-Southern Rocky
Mountain Front-Southern High Plains-
Including the following locations: Kiowa, Saint Mary, Rogers
Pass, Dupuyer, Bynum, Marias Pass, Heart Butte, Babb, Choteau,
Logan Pass, Browning, East Glacier Park, and Pendroy
146 PM MDT Fri Oct 31 2025

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT MDT TONIGHT TO 5 PM MST 
SUNDAY...

* WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph 
  expected. Isolated gusts in excess of 90 mph possible.

* WHERE...The Rocky Mountain Front and adjacent foothills and plains.

* WHEN...From midnight MDT tonight to 5 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Winds are likely to increase through the 
  afternoon Saturday, with the strongest winds most likely Saturday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ304>306-309>314-317-318-011215-
/O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Eastern Pondera and Eastern Teton-Western and Central Chouteau
County-Bears Paw Mountains and Southern Blaine-Cascade County
below 5000ft-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Little Belt and Highwood Mountains-Snowy and Judith
Mountains-
Including the following locations: Whitlash, Fort Benton, Havre,
Hobson, Raynesford, Chester, Lothair, Hogeland, Floweree, Hilger,
Fort Belknap, Neihart, Brady, Conrad, Great Falls, Shelby,
Chinook, Galata, Geyser, Windham, Monarch, Carter, Ledger,
Joplin, Harlem, Kings Hill Pass, Rocky Boy, Devon, Zurich,
Stanford, Benchland, Lewistown, and Moccasin
146 PM MDT Fri Oct 31 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Portions of central and north central Montana.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ320-011215-
/O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
Big Belt, Bridger and Castle Mountains-
Including the following locations: Bozeman Pass, Trident,
Maudlow, Battle Ridge Pass, and Deep Creek Pass
146 PM MDT Fri Oct 31 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Big Belt, Bridger and Castle Mountains.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ325-011215-
/O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/
Madison River Valley-
Including the following locations: Ennis, Norris, Cameron,
McAllister, and Jeffers
146 PM MDT Fri Oct 31 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...South winds 25 to 35 mph, with gusts up to 60 mph possible.

* WHERE...Madison River Valley, including Norris Hill on Highway 287.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

Hoenisch

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 30, 11:26 PM MDT, 3 hours 13 minutes earlier. Its key messages:

  • Dry with seasonable temperatures on Halloween.
  • Locally strong winds develop and persist through much of the weekend.
  • Near to above seasonal temperatures continue through at least the first half of next week
Area forecast discussion, Oct 30, 11:26 PM MDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1126 PM MDT Thu Oct 30 2025

Aviation Section Updated.

.KEY MESSAGES...

 - Dry with seasonable temperatures on Halloween.

 - Locally strong winds develop and persist through much of the
   weekend.

 - Near to above seasonal temperatures continue through at least
   the first half of next week

&&

.DISCUSSION...
/Issued 540 PM MDT Thu Oct 30 2025/

 - Meteorological Overview:

Broad upper level ridging builds across the Northern Rockies and
MT through Friday between a departing upper level wave dropping
into the north central US and deep trough in the Gulf of AK. This
maintains dry conditions across the area with just some high
clouds moving through tonight before a more noticeable increase
in high cloud-cover develops late Friday. Daytime temperatures
reach the 50s across much of the area Friday afternoon, cooling
to the 40s for Halloween activities Friday evening. Except for
some breezy northwest winds across eastern portions of north-
central MT through the rest of this afternoon, relatively light
winds are expected to continue through Friday.

The next surge of upper level jet energy through the Gulf of AK
trough moves into the Pacific NW and BC Friday night then across
western Canada this weekend, flattening the ridge and bringing the
next period of stronger winds to the region as the upper level jet
becomes oriented west-east along the international border. By
Saturday afternoon, a fairly potent cross-barrier flow is
established and looks to persist through at least the first half of
Sunday. Surface low pressure troughing deepens to the lee of the
Rockies through Saturday night before low pressure kicks east across
the Canadian Prairies Sunday with a trailing Pacific front moving
across the area to its south. Strongest wind gusts may initially
be confined to areas near the Rocky Mountain Front Saturday with
more widespread significant wind gusts occurring late Saturday
night through early Sunday as the frontal feature moves across the
area. Gusty west winds will also help to boost temperatures well
above average on Saturday. There is a fairly robust stream of
Pacific moisture to support widespread clouds Saturday, which
also keeps drying under the strong westerly flow limited.
Precipitation however looks to be minimal, with measurable amounts
confined to areas mainly near the continental divide, though a
few showers may accompany the frontal passage further east Saturday
night/Sunday morning.

Temperatures cool some Sunday and Monday but remain above seasonal
averages for early November as flat upper level ridging re-
develops early next week. A wave moving through the westerly flow
may provide another period of enhanced winds by Tues or Wed of
next week with overall dry and milder than average conditions
likely to prevail under continued fast westerly flow aloft across
the region.

 - Forecast Confidence & Scenarios:

A High Wind Watch contiues for Saturday afternoon through Sunday
for the Rocky Mtn Front and adjacent areas west of I-15 where
there is a 60% or better probability for wind gusts in excess of
50 mph and a 40-60% chance of gusts exceeding 65 mph. Latest
guidance supports a 30-50% probability for the development of
gusts in excess of 50 mph further east across portions of north-
central MT Saturday night into Sunday. Additional wind highlights
may be needed for areas east of I-15 later this weekend as
details on the timing of the embedded frontal feature and its
ability to spread stronger winds further east become less
uncertain.

Daily temperature records on Saturday are generally in the low
70s with probabilities for max temperatures reaching 70 at around
30% for areas from Helena to Great Falls to Havre. Hoenisch

&&

.AVIATION...
31/06Z TAF Period

VFR conditions will persist through the TAF period with generally
light winds and mid to high-level clouds. -thor

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  25  55  39  68 /   0   0  10   0
CTB  21  53  38  62 /   0   0   0  20
HLN  25  53  34  66 /   0   0  10  10
BZN  21  50  29  65 /   0   0   0   0
WYS  14  45  20  47 /   0   0   0   0
DLN  24  53  34  63 /   0   0   0   0
HVR  22  50  29  68 /   0   0   0   0
LWT  23  49  30  67 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday afternoon through Sunday afternoon
for East Glacier Park Region-Eastern Glacier, Western Toole, and
Central Pondera-Northern High Plains-Southern High Plains-
Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 1:46 PM MDTHigh Wind WarningTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 10 more49 hr

Nearby

High Wind Watches in Montana, 2025Every high wind watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.